Although I am exceedingly grateful that I have had an actual response to this duo of drugs (binimetinib and lorlatinib), the side effect profile remains complicated.
Two drugs, neither easy, combined.
At the moment, the pustular acne is under control (and I have to say, I think pustular acne might be a stopping point for many). If I don’t go to the studio (not an option) my fingers are less likely to split. However I am struggling with some pretty severe insomnia and peripheral neuropathy–both the painful kind and numbing of my extremities. I am starting to stumble because of the lack of feeling in my feet and the other day it ran through my mind that perhaps it was time to get off this hamster wheel. For a spell. But as soon as I thought it, I also had this intense feeling that I would be letting people down.
How ridiculous, that. Firstly, this is my sixth phase I trial. Secondly, my first obligation is to self. You know, like on the airplane, where you are to put your oxygen mask on prior to assisting other passengers. And I am a cancer patient, not some sort of hero.
Per side effects, I haven’t even mentioned the high cholesterol, low iron, slowed speech and other cognitive changes that are secondary to treatment. And whereas the assumption is that TKI’s must be taken daily, do we really know if that’s true? We do not.
So let’s just say I’m mulling. Doing a bit of intensive risk/benefit analysis. Going for the long game but also not willing to suffer a whole heck of a lot more collateral damage in the meantime.
It’s a lot to ponder.
Yes, a lot to ponder. Thinking of you. I read all your posts. The ups and the downs. And just to say, your psychological and political insights are quite amazing.
Thank you Kristen xoxo
I feel life is worth fighting for.
I found out today that the clinical trial drug I am on has stopped working. It was combined with docetaxel so it was extremely grueling. Now I’m back to the drawing board of trying to find something in a Phase 1 trial that might possibly work. I feel like it’s a crapshoot with my life. You have a drug that is working for now I feel you are extremely fortunate
Sheila, I am sorry that your trial stopped working and that you must now look for the next thing. I have been on taxotere and I know how tough that is. And I do understand how fortunate I am to have had a response–not something I take for granted. However, in part because of the cumulative effect of the various chemos/treatments I have been on, neuropathy is a big issue. The painful kind, yes, but I am more concerned about the numbness. I do not want to lose my mobility. So I am simply trying to find the most rational path forward. Best of luck to you.
I participated in this study and my feet neuropathy improved.
https://clinicaltrials.gov/ct2/show/NCT04367480 I got one free to keep after the study. Looks like they don’t have a location near you. But you can get the unit on Amazon. It’s a Quell 2.0 TENS unit. I believe Quell will refund if it doesn’t work for you.Bonus- I no longer have monster leg cramps from Tagrisso.
Thank you Jane–I shall look into that. Any improvement would be a good thing 🙂
You knock me out. Your openness, thoughtfulness, brazenness, all of it. There is no way that you would be letting anyone down with any decision that you make after careful consideration that you believe to be for your best interests. Whatever those interests might be. This is YOURS. Your issue, your struggles, your life, your quality thereof. Your instincts have served you well, trust them now and in the future. Sending much love your way.
Thank you Katherine. And much love back to you. xoxo
I totally read, “I’m a cancer patient” as “I’m a career patient.” And I thought, whoa. That’s heavy. And True. (I misread partially because of side effects of, well, cancer.)
And here I am thinking, wow, she’s being so deliberate and thoughtful and kind when she speaks in such a measured way! (re slow speech, ie).